Programme

Interaction now - cerebral small vessel disease and Alzheimer’s disease

30th Paulo Foundation International Medical Symposium
28-29 October 2021, Virtual Only, from Helsinki, Finland 

Official symposium time zone Central European Summer Time, CEST

Thursday 28 October 

9.00-9.15 CEST Opening. Anne Koivisto, Susanna Melkas, Hanna Jokinen. Helsinki, Finland 
9.15-10.30 CEST Neuropathology. ApoE and microglia. - Moderator Liisa Myllykangas, Helsinki, Finland.
  9.15 CEST Raj Kalaria, Newcastle, UK
Update on the pathophysiology of sporadic and familial cerebral small vessel diseases with implications for Alzheimer’s disease
  9.45 CEST Tarja Malm, Kuopio, Finland
Regulators of microglial functions: focus on ApoE
  10.15 CEST 12 min discussion, 3 min break  
10.30-11.45 CEST Neuroinflammation. Glymphatic system. - Moderator Perttu Lindsberg, Helsinki, Finland.
  10.30 CEST Pentti Tienari, Helsinki, Finland
Major histocompatibility complex (MHC) and neuroinflammation
  11.00 CEST Tuomas Lilius, Helsinki, Finland 
Pharmacology of the glymphatic system - implications for neurodegenerative diseases
  11.30 CEST 15 min discussion
11.45-12.30 CEST BREAK
12.30-13.45 CEST From clinics to research and back, part I. - Moderator Anne Koivisto, Helsinki, Finland.
  12.30 CEST Leonardo Pantoni, Milano, Italy
How can we detect SVD and degenerative components in our clinical practice and in research?
  13.00 CEST

Miia Kivipelto, Stockholm, Sweden
Multidomain interventions to prevent cognitive impairment and dementia: focus on vascular and metabolic factors

  13.30 CEST 12 min discussion, 3 min break
13.45-15.25 CEST From imaging to cognitive and functional status. - Moderator Susanna Melkas, Helsinki, Finland.
  13.45 CEST Mark Bondi, San Diego, US
Associations of MRI locus coeruleus contrast ratio and white matter lesion pathology in nondemented older adults
  14.15 CEST 5 min discussion
  14.20 CEST Hanna Jokinen, Helsinki, Finland
Global burden of SVD brain changes
  14.50 CEST

Adam Brickman, New York, US
Alzheimer's disease or Alzheimer's diseases? Contemporary classification and the role of white matter abnormalities

 

15.20 CEST

15 min discussion
15.35-15.45 CEST

Closing of the day

Friday 29 October

9.00 -10.00 CEST                            

Oral presentations. - Moderators Anne Koivisto and Susanna Melkas, Helsinki, Finland.

9.00-9.15 CEST Ruiting Zhang, Zhejiang University, China. Venous disruption affects white matter integrity through increased interstitial fluid in cerebral small vessel disease.

9.15-9.30 CEST Viivi Jetsonen, University of Eastern Finland, Finland. Total cost of care increases significantly from early to mild Alzheimer’s disease: 5-year ALSOVA follow-up.

9.30-9.45 CEST Phoebe Evans, University College London, UK. Cardiac-rhythm linked perivascular fluid movement reduced in pharmacological model of hypertension: a non-invasive MRI study.

9.45-10.00 CEST Anne Arola, University of Helsinki, Finland. Depressive symptoms exacerbate cognitive and functional impairment related to covert small vessel disease.

10.00-11.15 CEST       Biomarkers, early diagnostics. - Moderator Anne Remes, Oulu, Finland.
  10.00 CEST Henrik Zetterberg, Gothenburg, Sweden
Development of blood biomarkers for neurodegenerative dementias
- goodbye lumbar puncture?
  10.30 CEST

Sanna-Kaisa Herukka, Kuopio, Finland
Is there still use for CSF biomarkers in diagnostics of memory disorders?

  11.00 CEST 12 min discussion, 3 min break
11.15-12.30 CEST From clinics to research and back, part II. - Moderator Marja Hietanen, Helsinki, Finland.
  11.15 CEST  Anders Wallin, Gothenburg, Sweden
The relevance of the neurovascular unit in patients with subcortical small-vessel disease
  11.45 CEST Olivier Godefroy, Amiens, France
Poststroke cognitive disorders and their imaging determinants
  12.15 CEST 15 min discussion
12.30-13.15 CEST BREAK  
13.15-14.30 CEST Treatment perspectives. - Moderator Lauri Soinne, Helsinki, Finland.
  13.15 CEST Vincent Mok, Hong Kong, China
Preventive treatments of sporadic cerebral small vessel disease
  13.45 CEST Satu Palva, Helsinki, Finland
Computational model to stimulate brain function for the diagnosis and
individualized treatment of degenerative brain diseases  (VirtualBrainCloud)
  14.15 CEST 12 min discussion, 3 min break
14.30-15.10  CEST                    Future trials, interaction. - Moderator Susanna Melkas, Helsinki, Finland.
  14.30 CEST         Terry Quinn, Glasgow, UK
What would a cSVD/AD trial look like?
  15.00 CEST 10 min discussion
15.10-15.20 CEST     Closing

The program may be subject to change.